Home Forums General Discussion Laying down after taking antibiotic

This topic contains 8 replies, has 7 voices, and was last updated by  PhilC 2 years, 3 months ago.

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #308811
    Jeanies Girl
    Participant

    I think I read somewhere that you aren’t supposed to lay down after taking the antibiotic. I’m on minocycline and Husband is on doxycyline until they rid him of the Q fever and then he’ll go back on the minocycline. Can anyone tell me if this is true, if it pertains to both of these antibiotics, and what is the reason? Since exhaustion is my major symptom I figure I better get this question answered. 😀

    DX: Bacterial (mycoplasm) infection
    AP: Began June 2015
    Clindomycin IV 900 mg-every 3 months for 5 days
    Minocycline 100 mg MWF am and pm
    Flagyl 500 mg 2 x day for 3 days in a row every month
    Symptoms: Since approximately 1997-Extreme fatigue, (Intermittent: muscle weakness, stiffness, brain fog, lack of stamina)
    Supplements: Vit. C 3000 mg, Vitamin D 5000 IU every other day and 10,000 on remaining days, Vitamin B complex, Fish Oil 1000 mg 2 x day

    #375391
    jasregadoo
    Moderator

    I’ve seen several people say they have trouble taking it before laying down, which I think is because of upset stomach or nausea. If you and your husband don’t suffer from any discomfort, there’s likely no problem with laying down after taking it.

    I take mine right before bed and have no trouble. I can’t see why it would effect the efficacy of the antibiotic. Just comfort.

    #375392
    Maz
    Keymaster

    If this helps, the warning not to lie down after taking a tetracycline is quite important, because the medication, if refluxed, can cause esophageal burning that is so bad it can send the person to the ER. A stuck cap that hasn’t quite gone down can be disastrous. My daughter experienced this at college. She took doxy for acne and, right before going to bed, she took the doxy, without thinking. She awoke a couple hours later to severe pain in her sternal area, just above her stomach. It was so bad that she was unable to eat or swallow her own saliva for a good week and took another week or so for the pain to go away. As we don’t always know if the cap has quite gone down, it’s important to drink it down with a full glass of water and then remain upright for an hour or so to ensure there is no reflux of the medication. There is usually a warning on the prescription insert from the pharmacy and it’s worth noting that it can increase the risk to lie down immediately after a dose. 😉

    Severe, swift onset RA as a result of Lyme disease
    Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
    Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
    Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.

    #375393
    Jeanies Girl
    Participant

    Wow. I’m glad I asked. Thank you for the info. I’m sorry for your daughter, but I’ll definitely learn from her experience. I have enough to deal with without adding insult to injury.

    DX: Bacterial (mycoplasm) infection
    AP: Began June 2015
    Clindomycin IV 900 mg-every 3 months for 5 days
    Minocycline 100 mg MWF am and pm
    Flagyl 500 mg 2 x day for 3 days in a row every month
    Symptoms: Since approximately 1997-Extreme fatigue, (Intermittent: muscle weakness, stiffness, brain fog, lack of stamina)
    Supplements: Vit. C 3000 mg, Vitamin D 5000 IU every other day and 10,000 on remaining days, Vitamin B complex, Fish Oil 1000 mg 2 x day

    #375394
    jasregadoo
    Moderator

    Maz, I had no idea! I’m going to start taking mine a little earlier in the evening!

    #375395
    Lynne G.SD
    Participant

    As Maz says,DO NOT lay down.I made that mistake and will never ever do that again.The pain can be really bad.

    #375396
    PhilC
    Participant

    Besides not lying down for a minimum of one hour, I’ve found that it’s also prudent to avoid bending over or doing any activity that could make one’s stomach contents slosh around.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #375389
    lajc
    Participant

    Ditto……Do NoT LAY DOWN after taking a tetracycline. It did it once, not thinking, and will never do it again. It is a burning sensation that you will not forget.

    #375390
    emmaline
    Participant

    When I started MINO, I took it before bed for one week and I began to feel so tired during the day that I was afraid. It was the strangest feeling, like I was in a dream. I could barely stay awake. I posted about it on here and someone said never to take it at night so this won’t happen. It hasn’t happened since I’ve been taking it during the day. I can’t tell you the WHY unfortunately. Just my experience.

Viewing 9 posts - 1 through 9 (of 9 total)

You must be logged in to reply to this topic.